Alert archive / North Carolina / Flood Watches in 2016
Flood Watch 2, NWS Wilmington, NC
NWS Wilmington, NC issued this flood watch at Feb 6, 2016, 2:57 PM EST for 4 counties in North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Feb 7, 2016, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 2:57 PM EST (19:57 UTC)
- In effect from
- Feb 7, 2016, 6:00 AM EST
- Expired
- Feb 7, 2016, 9:23 PM EST
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936 WGUS62 KILM 061957 FFAILM URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 257 PM EST SAT FEB 6 2016 NCZ099-105>110-SCZ053>056-071100- /O.NEW.KILM.FA.A.0002.160207T1100Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 257 PM EST SAT FEB 6 2016 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH CAROLINA...COASTAL BRUNSWICK...COASTAL NEW HANOVER...COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK... INLAND NEW HANOVER AND INLAND PENDER. IN NORTHEAST SOUTH CAROLINA...COASTAL GEORGETOWN...INLAND GEORGETOWN...COASTAL HORRY AND INLAND HORRY. * FROM SUNDAY MORNING THROUGH SUNDAY EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL FROM AN INTENSIFYING STORM MOVING BY THE COAST WILL RESULT IN 1 TO 3 INCHES OF RAINFALL... ESPECIALLY ALONG THE COAST. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. IN ADDITION...RECENT HEAVY RAINFALL HAS SATURATED THE GROUND. AS A RESULT...ANY NEW RAINFALL COULD QUICKLY RUN-OFF AND LEAD TO FLOODING. * LOW-LYING...POOR DRAINAGE...AND OTHER PRONE LOCATIONS NEAR STREAMS AND CREEKS COULD EASILY FLOOD DURING SUNDAY. IN ADDITION...LOW SPOTS ALONG ROADWAYS AND INTERSECTIONS COULD FLOOD AS WELL CREATING DRIVING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 29
5 follow-up statements
606 WGUS62 KILM 070834 FFAILM FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 334 AM EST SUN FEB 7 2016 NCZ099-105>110-SCZ053>056-071700- /O.CON.KILM.FA.A.0002.160207T1100Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 334 AM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH CAROLINA...COASTAL BRUNSWICK...COASTAL NEW HANOVER...COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW HANOVER AND INLAND PENDER. IN NORTHEAST SOUTH CAROLINA...COASTAL GEORGETOWN...INLAND GEORGETOWN...COASTAL HORRY AND INLAND HORRY. * FROM THIS MORNING THROUGH EARLY THIS EVENING. * PERIODS OF MODERATE TO HEAVY RAINFALL FROM AN INTENSIFYING STORM SYSTEM MOVING UP THE SOUTHEAST U.S. COAST...WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS ALONG THE IMMEDIATE COAST. THE RECENT HEAVY RAINFALL FROM SEVERAL DAYS AGO HAS NOT BEEN ABLE TO COMPLETELY RUN OFF OR BE ABSORBED BY THE LOCAL GROUNDS. AS A RESULT...ANY NEW RAINFALL ADDITIONS COULD QUICKLY LEAD TO FLOODING. * LOW-LYING...POOR DRAINAGE...DITCHES ALONG ROADWAYS...NEAR STREAMS AND CREEKS...AND PRONE LOCATIONS SUCH AS INTERSECTIONS ...ALL COULD EASILY FLOOD RESULTING IN POSSIBLE LIFE THREATENING DRIVING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && DOUGH $$
873 WGUS62 KILM 071747 FFAILM FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 1247 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT... NCZ099-105>110-SCZ053>056-080200- /O.CON.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY... ANDREWS...GEORGETOWN...MURRELLS INLET 1247 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NORTH CAROLINA...COASTAL BRUNSWICK...COASTAL NEW HANOVER...COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW HANOVER AND INLAND PENDER. IN NORTHEAST SOUTH CAROLINA...COASTAL GEORGETOWN...INLAND GEORGETOWN...COASTAL HORRY AND INLAND HORRY. * UNTIL 10 PM EST THIS EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL FROM AN INTENSIFYING STORM SYSTEM MOVING UP THE SOUTHEAST U.S. COAST...WILL PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS ALONG THE IMMEDIATE COAST. THE RECENT HEAVY RAINFALL FROM SEVERAL DAYS AGO HAS NOT BEEN ABLE TO COMPLETELY RUN OFF OR BE ABSORBED BY THE LOCAL GROUNDS. AS A RESULT...ANY NEW RAINFALL ADDITIONS COULD QUICKLY LEAD TO FLOODING. * LOW-LYING...POOR DRAINAGE...DITCHES ALONG ROADWAYS...NEAR STREAMS AND CREEKS...AND PRONE LOCATIONS SUCH AS INTERSECTIONS ALL COULD ...EASILY FLOOD RESULTING IN POSSIBLE LIFE THREATENING DRIVING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 8
563 WGUS62 KILM 072301 FFAILM FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 601 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT... SCZ053>056-080015- /O.CAN.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN... MURRELLS INLET 601 PM EST SUN FEB 7 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. RAINFALL HAS ENDED FOR THIS PORTION OF THE FORECAST AREA. $$ NCZ099-105>110-080300- /O.CON.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT 601 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...COASTAL BRUNSWICK...COASTAL NEW HANOVER... COASTAL PENDER...COLUMBUS...INLAND BRUNSWICK...INLAND NEW HANOVER AND INLAND PENDER. * UNTIL 10 PM EST THIS EVENING * PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED FROM AN INTENSIFYING STORM SYSTEM MOVING UP THE SOUTHEAST U.S. COAST. DUE TO RECENT HEAVY RAINFALL FROM SEVERAL DAYS AGO...ANY NEW RAINFALL ADDITIONS COULD LEAD TO FLOODING. * LOW-LYING...POOR DRAINAGE...DITCHES ALONG ROADWAYS...NEAR STREAMS AND CREEKS...AND PRONE LOCATIONS SUCH AS INTERSECTIONS ALL COULD EASILY FLOOD ...RESULTING IN POSSIBLE LIFE THREATENING DRIVING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
217 WGUS62 KILM 080128 FFAILM FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 828 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT... NCZ099-109-110-080230- /O.CAN.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLUMBUS-INLAND BRUNSWICK-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...WHITEVILLE...LELAND...BOLIVIA... SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND... SOUTHPORT 828 PM EST SUN FEB 7 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH CAROLINA HAS BEEN CANCELLED. SIGNIFICANT RAINFALL HAS ENDED FOR THIS PORTION OF THE FORECAST AREA. $$ NCZ105>108-080300- /O.CON.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH 828 PM EST SUN FEB 7 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...COASTAL NEW HANOVER...COASTAL PENDER... INLAND NEW HANOVER AND INLAND PENDER. * UNTIL 10 PM EST THIS EVENING * PERIODS OF RAINFALL ARE EXPECTED FROM AN INTENSIFYING STORM SYSTEM MOVING UP THE SOUTHEAST U.S. COAST THIS EVENING. DUE TO RECENT HEAVY RAINFALL FROM SEVERAL DAYS AGO...ANY NEW RAINFALL ADDITIONS COULD LEAD TO FLOODING. * LOW-LYING...POOR DRAINAGE...DITCHES ALONG ROADWAYS...NEAR STREAMS AND CREEKS...AND PRONE LOCATIONS SUCH AS INTERSECTIONS ALL COULD EASILY FLOOD RESULTING IN ...POSSIBLE LIFE THREATENING DRIVING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT RAINFALL FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
762 WGUS62 KILM 080223 FFAILM FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON NC 923 PM EST SUN FEB 7 2016 NCZ105>108-080330- /O.CAN.KILM.FA.A.0002.000000T0000Z-160208T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH 923 PM EST SUN FEB 7 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH CAROLINA HAS BEEN CANCELLED. SIGNIFICANT RAINFALL HAS ENDED FOR THIS EVENT AND NO ADDITIONAL NEW FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flood watch went out at Feb 6, 1:18 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 6, 1:18 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
118 PM EST SAT FEB 6 2016
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFFSHORE OF FLORIDA THIS AFTERNOON
THEN RAPIDLY INTENSIFY AND TRACK NORTHEAST OFFSHORE OF THE
CAROLINAS LATE TONIGHT THROUGH SUNDAY. THIS SYSTEM MAY BRING
SNOWFALL TO INLAND LOCATIONS SUNDAY. THE STRONG LOW WILL TRACK
FARTHER OUT TO SEA SUNDAY NIGHT THRU MONDAY. WEAK HIGH PRESSURE
WILL PREVAIL MONDAY FOLLOWED BY A COLD FRONTAL PASSAGE MONDAY
NIGHT. A DRY ARCTIC AIR MASS WILL FOLLOW TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM SATURDAY...ISSUED A WIND ADVISORY FOR THE COASTAL
COUNTIES (GEORGETOWN...HORRY...BRUNSWICK...NEW HANOVER...AND
PENDER EFFECTIVE FROM 10 AM TO 8 PM SUNDAY. RECENT HEAVY RAINFALL
HAS CREATED SATURATED GROUND CONDITIONS. STRONG WINDS GUSTS
COUPLED WITH THE SATURATED GROUND MAY ALLOW POORLY ROOTED AND
WEAK TREES TO BE BLOWN DOWN. THE STRONGEST WINDS ARE EXPECTED
NEAR THE COAST.
PREVIOUS DISCUSSION...AS OF 1245 PM SATURDAY...ADJUSTMENTS WERE
NEEDED FOR SKY COVER INTO PARTLY CLOUDY RANGE BASED ON THE
EXTENSIVE CIRRUS AND MID LEVEL CLOUDS NEAR THE COAST. NO OTHER
CHANGES AT THIS TIME. SEVERAL ADVISORIES WILL BE NEEDED FOR THE
COASTAL STORM SUNDAY TO ADDRESS WINDS AND FROZEN PCPN. SPECIFICS
ARE BEING WORKED ON RIGHT NOW.
A MID-LEVEL TROF WILL TAP THE GULF OF MEXICO MOISTURE AND ALONG
WITH ATLANTIC MOISTURE...HAVE OVERRUNNING/ISENTROPIC TYPE PCPN
STARTING OUT LATER THIS EVENING ACROSS THE SOUTHERN PORTIONS OF
THE ILM CWA. IT SHOULD OVERSPREAD THE ILM CWA DURING THE PRE- DAWN
SUNDAY HOURS.
HAVE IDENTIFIED THE THREAT FOR A MIXTURE OF LIGHT SNOW WITH THE
RAIN FOR THE FAR NW PORTIONS OF THE ILM CWA...RUNNING FROM
NORTHERN BLADEN...NORTHERN ROBESON AND NORTHERN DILLON COUNTIES
AND INCLUDING MUCH OF MARLBORO AND DARLINGTON COUNTIES. THIS WILL
OCCUR DURING THE PRE-DAWN SUNDAY HOURS. 850MB TEMPS ARE RIGHT AT
0 ACROSS THE MENTIONED AREA...WITH 1000-850MB THICKNESS RANGING
FROM 1305-1310M WHICH IS STILL HIGHER THAN THE RECOMMENDED 1300M
FOR SNOW. EARLIER IN THE DAY...THE 1000-850MB THICKNESS ACROSS
THIS REGION WILL LIE BETWEEN 1295 AND 1300M...FAVORABLE FOR SNOW.
ENOUGH WAA IN THE LOWER LEVELS FROM OFF THE ATLANTIC WILL KEEP
THE MAJORITY OF THE AREA LIQUID RAIN OVERNIGHT...AND WILL ONLY
ADVERTISE SNOW MIXING IN ACROSS THE FAR NW PORTIONS...WITH A
TRACE FOR ACCUMULATIONS THRU DAYBREAK SUN. TONIGHTS TEMPS TO
REMAIN SLIGHTLY ABOVE FREEZING...EXCEPT THE NW PORTIONS WHERE IT
COULD DROP TO AROUND 32. WITH MAX TEMPERATURES TODAY EXPECTED TO
REACH THE UPPER 40S TO LOW 50S...PLENTY OF COOLING IS NEEDED FOR
THAT SNOW MIXTURE TO BE REALIZED LATE TONIGHT. THE DYNAMICS FROM
THE DEVELOPING SYSTEM WILL LIKELY SUPPLY SOME OF THAT COLD AIR
BUT WILL IT BE ENOUGH FOR THE SNOW TO OCCUR.
ONE TENTH TO ONE HALF INCH OF RAINFALL IS EXPECTED WEST OF THE
I-95 CORRIDOR. ALONG AND EAST OF THE I-95 CORRIDOR AND TO THE
COAST...ONE HALF TO 1.25 INCHES ARE EXPECTED. THE HIER END OF
THIS RANGE WILL OCCUR ACROSS THE IMMEDIATE COASTAL COUNTIES. THE
RAIN WILL FALL IN A 12 TO 18 HR PERIOD AND THEREFORE DO NOT
ANTICIPATE ANY FLOOD WATCHES. TEMPORARY NUISANCE TYPE FLOODING MAY
OCCUR ACROSS THOSE AREAS THAT RECEIVED 2 TO 5 INCHES OF RAIN
SEVERAL DAYS AGO.
THE SFC PG WILL TIGHTEN AHEAD OF THE RAPIDLY DEEPENING LOW OFF THE
FLORIDA COAST LATE TONIGHT. NNE TO N WINDS WILL INCREASE TO 15 TO
25 MPH LATE TONIGHT ALONG THE IMMEDIATE COAST...WITH GUSTS UP TO OF
30 MPH POSSIBLE BY DAYBREAK SUNDAY. THIS REMAINS BELOW WIND ADV
CRITERIA...HOWEVER SUBSEQUENT PERIODS MAY FLIRT WITH GUSTS UP TO 40
TO 45 MPH...DEPENDING ON THE STRENGTH AND POSITIONING OF THIS LOW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...ALL EYES REMAIN ON THE SYSTEM THAT WILL
ALREADY BE AFFECTING THE FORECAST AREA AS THE PERIOD BEINGS.
SOUTHERN STREAM SHORTWAVE OVER THE EASTERN GOMEX WILL INDUCE SURFACE
LOW DEVELOPMENT OFF THE FL COAST LATE TONIGHT. THE LOW WILL THEN
TRACK NORTHEAST...PASSING OFF THE CAROLINA COAST SUN INTO SUN NIGHT.
THERE WILL BE AN ABUNDANCE OF DEEP MOISTURE DURING THE FIRST HALF OF
THE PERIOD AND STRONG UPPER LEVEL JETTING WILL HELP DEEPEN THE LOW
AND PROVIDE DYNAMICS. THIS SHOULD RESULT IN PRECIP FALLING ACROSS
MUCH OF THE AREA. HAVE HIGH CONFIDENCE IN PRECIP FALLING SUN INTO
SUN NIGHT BUT CONFIDENCE DROPS WITH RESPECT TO THE TYPE OF PRECIP
EXPECTED DURING THE EVENT.
CURRENTLY ALL BUT THE COLDEST OF THE GUIDANCE IS POINTING TO A
RAIN/SNOW EVENT FOR THE AREA WITH POTENTIAL FOR ALL SNOW AS IT ENDS
ACROSS INLAND LOCATIONS. THIS HOWEVER DOES NOT TAKE INTO ACCOUNT
DYNAMICAL PROCESSES THAT CAN CONTRIBUTE A SIGNIFICANT AMOUNT OF
COOLING AS A LOW RAPIDLY DEEPENS. THERE WILL BE PLENTY OF ICE IN THE
CLOUD AS STRONG UPWARD MOTION WITH THE DENDRITIC GROWTH ZONE WILL BE
PRESENT AND FORECAST SOUNDINGS SHOW THE COLUMN BELOW FREEZING ABOVE
ROUGHLY THE 850MB LEVEL (AGAIN DISCOUNTING THE COLDEST OUTLIER).
GIVEN THE HIGH LEVEL OF UNCERTAINTY AND THE SENSITIVITY OF THE P
TYPE FORECAST TO MINOR ADJUSTMENTS IN THE LOWS TRACK DO NOT PLAN TO
ALTER THE INHERITED FORECAST SIGNIFICANTLY. AFTER DISCUSSION WITH
NEIGHBORING OFFICES DECIDED ON A RAIN/SNOW MIX FOR INLAND AREAS SUN
MORNING TURNING TO ALL RAIN IN THE AFTERNOON. HOWEVER IT MUST AGAIN
BE MENTIONED THAT CONFIDENCE REMAINS EXTREMELY LOW AND CHANGES TO
THE FORECAST WILL LIKELY BE REQUIRED.
SECOND HALF OF THE FORECAST PERIOD IS NO LESS OF A CHALLENGE. BRIEF
PERIOD OF DRYING LATE SUN NIGHT AND EARLY MON COMES TO AN END AS
SHORTWAVE/COLD FRONT COMBO APPROACH FROM THE NORTHWEST. THIS FEATURE
ALSO HAS PLENTY OF LIFT AND MOISTURE WITHIN THE DENDRITIC GROWTH
ZONE. COLD AIR WILL AGAIN BE THE ISSUE BUT LATEST GUIDANCE IS
SHOWING TEMPS A BIT COOLER AND THE SYSTEM WILL HAVE STRONG DYNAMICS.
THE LIMITING FACTOR WILL BE A FAIR AMOUNT OF DRY AIR BELOW 850 MB.
SO WHILE THERE IS ARGUABLY A BETTER CHANCE AT GETTING SNOW TO FALL
WITH THE SECOND SYSTEM THE LOW LEVEL MOISTURE REMAINS A LIMITING
FACTOR. HAVE MAINTAINED INHERITED CHC POP FOR LATE MON AND MON NIGHT
BUT WHETHER PRECIP ENDS UP RAIN...RAIN/SNOW MIX...OR EVEN ALL SNOW
THE QUANTITY THAT REACHES THE SURFACE WILL BE LITTLE MORE THAN A
TRACE FOR MOST AREAS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...IMPRESSIVE LONGWAVE 5H TROUGH OVER THE EASTERN
CONUS TUE WILL USHER IN ARCTIC AIR FOR MID WEEK. FIRST SHOT OF COLD
AIR ARRIVES EARLY TUE AS COLD FRONT MOVES ACROSS THE AREA WITH A
REINFORCING SHOT EXPECTED ON WED. INITIAL ROUND TUE DROPS 850 TEMPS
TO AROUND -8C IN THE AFTERNOON WITH POTENTIAL FOR 850 TEMPS
APPROACHING -13C ON WED. BY THU THE MID LEVEL TROUGH STARTS LIFTING
NORTH WITH AN INCREASE IN BOTH 850 TEMPS AND 1000-500 HEIGHTS IN
STORE. UNFORTUNATELY LITTLE OF THIS WARMING TRANSLATES TO THE
SURFACE WHERE PARTIAL THICKNESSES SUGGEST ARCTIC AIR WILL HOLD ON
THROUGH THU BEFORE AIR MASS STARTS TO MODIFY FRI AND TEMPS APPROACH
NORMAL. TEMPERATURES FOR MUCH OF THE PERIOD WILL BE BELOW CLIMO WITH
WED AND THU HAVING TEMPS 10 TO 15 DEGREES BELOW. PRESENCE OF COLD
ADVECTION THROUGHOUT THE EVENT IS A DOUBLE EDGED SWORD. IT WILL HELP
PREVENT STRONG RADIATIONAL COOLING...WHICH WOULD YIELD LOWS IN THE
TEENS...BUT IT WILL LEAD TO WIND CHILL VALUES WHICH WILL MAKE IT
FEEL LIKE IT IS IN THE TEENS TUE AND WED NIGHTS.
ANY PRECIP CHANCES DURING THE PERIOD WOULD BE LINKED TO SHORTWAVES
ROUNDING THE BASE OF THE 5H TROUGH. THERE APPEARS TO BE ONLY 1 WITH
ANY SHOT AT SQUEEZING OUT PRECIP AND THIS IS CURRENTLY TIMED TO PASS
TUE AFTERNOON AND EVENING. FORECAST SOUNDINGS DO NOT SHOW A LOT OF
MOISTURE TO WORK WITH...PWATS REMAIN WELL BELOW HALF AN INCH...BUT
STRONGER SHORTWAVES ALWAYS SEEM TO SQUEEZE OUT WHAT LITTLE MOISTURE
IS AVAILABLE. AT BEST IT WOULD BE SOME PATCHY LIGHT FLURRIES AND
DOES NOT CURRENTLY WARRANT A POP OVER 5%.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...EXPECT VFR THROUGH TONIGHT WITH CONDITIONS GRADUALLY
DETERIORATING TO MVFR OVERNIGHT INTO SUNDAY AS A COASTAL STORM
SYSTEM BRINGS LOW CIGS...AREAS OF FOG...AND RAIN/SNOW SHOWERS TO
PORTIONS OF THE AREA.
VFR PREVAILS THIS AFTERNOON WITH NORTHEAST WINDS AROUND 10 KTS AND
SCT TO BKN MID TO HIGH CLOUDS. LATEST RADAR IMAGERY DOES DEPICT
LIGHT SHOWERS MOVING MAINLY OFFSHORE...THOUGH A FEW ARE MOVING
NORTHEASTWARD JUST INLAND...THUS HAVE SHOWN THIS IS GOING FORECAST.
A DEVELOPING STORM SYSTEM WILL MOVE ACROSS THE SOUTHEAST AND
PROPAGATE OFFSHORE OF THE CAROLINA COAST OVERNIGHT INTO SUNDAY.
AHEAD OF THE SYSTEM WILL SEE INCREASING CLOUD COVER ALONG WITH
INCREASING NORTH-NORTHEAST WINDS...WITH SUSTAINED 15 TO 20 KTS AND
HIGHER GUSTS...AS WELL AS ISOLATED SHOWERS. EARLY SUNDAY MORNING...A
CHALLENGING FORECAST EVOLVES AS THE INLAND SITES MAY SEE SNOW OR A
RAIN/SNOW MIXTURE DEPENDING ON TEMPERATURES. FOR NOW HAVE INTRODUCED
A RAIN/SNOW MIX...WITH THE COASTAL TERMINALS OBSERVING ALL RAIN.
THIS WITH LOW CIGS AND PATCHY FOG WILL CREATE MVFR/POSSIBLE
IFR...CONTINUING THROUGH THE END OF THE VALID TAF PERIOD. INTO THE
EARLY AFTERNOON HOURS...ANTICIPATE RAIN/SNOW MIX TO CHANGE OVER TO
ALL RAIN AT THE INLAND TERMINALS.
EXTENDED OUTLOOK...RAIN AND POSSIBLE SNOW SUNDAY WITH IFR CONDITIONS
POSSIBLE. CONDITIONS IMPROVE TO VFR LATE SUNDAY NIGHT INTO MON. A
CHANCE OF PRECIPITATION WITH MVFR CONDITIONS POSSIBLE LATE MONDAY
INTO TUESDAY. PREDOMINATELY VFR WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM SATURDAY...GALE WARNING IN EFFECT ALL WATERS
COMMENCING 600 AM SUNDAY.
A POTENT MID-LEVEL S/W TROF WILL CROSS NORTHERN FLORIDA LATE
TONIGHT...AND AID IN THE DEVELOPMENT OF A SFC LOW JUST OFFSHORE
FROM THE FLORIDA EAST COAST BY DAYBREAK SUN. A MODESTLY TIGHTENED
SFC PG CURRENTLY ACROSS THE LOCAL WATERS...WILL FURTHER TIGHTEN
LATER TONIGHT ONCE THE SFC LOW COMMENCES OFF THE FLORIDA COAST.
THE 1003-1005MB LOW AT SUNRISE WILL RAPIDLY DEEPEN TO 995MB SUNDAY
MORNING...AND DEEPER YET 986-990MB SUN AFTN. THIS WILL RESULT IN A
SMALL PERIOD OF SCA CONDITIONS DEVELOPING LATER TONIGHT...AND
RAPIDLY TRANSITION TO GALE CONDITIONS BY SUNRISE SUNDAY AND THERE-
AFTER. FOR TODAY...LOOKING AT NE 15 TO 20 KT BACKING TO N TO NNE
15 TO 25 KT WITH GUSTS TO 30 KT TONIGHT. SIGNIFICANT SEAS WILL BE
GOVERNED BY WIND DRIVEN WAVES AT 5 TO 7 SECOND PERIODS. LOOKING AT
2 TO 5 FT SEAS TODAY...BUILDING TO 4 TO 8 FT LATE
TONIGHT...HIGHEST OFF CAPE FEAR AND ROMAINE. THE N TO NNE WINDS
WILL RESULT IN A LOWER FETCH FOR WHICH SIGNIFICANT SEAS TO BUILD
UPON...AND THUS THE REASON WHY THE LARGE RANGE OF SEAS BEING
FORECAST.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...GALE CONDITIONS THROUGH SUN EVENING RELENT
SUN NIGHT AND EARLY MON AS LOW EXITS AND WEAK SURFACE RIDGE
BUILDS IN.THE REPRIEVE IS SHORT LIVED AND SOUTHWEST TO WEST FLOW
EXCEEDING 25KT IS EXPECTED TO DEVELOP LATE MON AFTERNOON AND
CONTINUE THROUGH THE END OF THE PERIOD. SEAS FOLLOW A SIMILAR PATH
WITH HIGHEST VALUES ON SUN BEFORE DROPPING UNDER 6 FT LATE SUN
NIGHT AND EARLY MON. HOWEVER BY MON EVENING SEAS WILL BE AT OR
ABOVE 6 FT AND WILL CONTINUE TO BUILD MON NIGHT.
LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...ANTICIPATE CONTINUATION OF HEADLINES FOR
MUCH OF THE PERIOD DUE TO STRONG COLD ADVECTION AND OFFSHORE
FLOW. WEST TO NORTHWEST FLOW WILL REMAIN IN THE 20 TO 25 KT RANGE
FROM THE START OF THE PERIOD THROUGH WED EVENING WITH SEAS
RUNNING 4 TO 7 FT FOR ALL BUT THE VERY END OF THE PERIOD. COLD
ADVECTION AND WINDS START TO WEAKEN WED EVENING WITH SPEEDS
DROPPING TO NEAR 15 KT BY THE END OF THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY FROM 10 AM TO 8 PM EST SUNDAY FOR SCZ053>056.
NC...WIND ADVISORY FROM 10 AM TO 8 PM EST SUNDAY FOR NCZ105>110.
MARINE...GALE WARNING FROM 6 AM TO 10 PM EST SUNDAY FOR AMZ250-252-
254- 256.
&&
NEAR TERM...DCH/MJC
SHORT TERM...III
LONG TERM...III
AVIATION...SGLHazardous weather outlook, Feb 6, 4:01 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 401 AM EST SAT FEB 6 2016 NCZ087-096-099-SCZ017-023-024-032-033-039-070915- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF LIGHT SNOW AND LIGHT RAIN WILL DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. ONLY A TRACE OF SNOW IS EXPECTED TONIGHT DUE TO MILD GROUND TEMPERATURES AND AIR TEMPERATURES AT OR SLIGHTLY ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES WILL OCCUR ALONG AND WEST OF THE I-95 CORRIDOR. AND FROM THE I-95 CORRIDOR EAST TO THE IMMEDIATE COAST...0.50 TO 1.25 INCHES...WITH THE HIGHER AMOUNTS ALONG THE IMMEDIATE COAST. SNOWFALL AMOUNTS...DEPENDING ON SURFACE AND GROUND TEMPERATURES... MAY ACCUMULATE FROM A TRACE TO LESS THAN 1/2 OF AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-SCZ055-070915- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND GEORGETOWN- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW MAY MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ053-070915- INLAND HORRY- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW COULD MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. OTHER THAN A TRACE WELL INLAND...NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-070915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 401 AM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR SUNDAY... RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE POSSIBLE WITH THIS LOW PRESSURE SYSTEM. THE RAIN WILL FALL WITHIN A 12 TO 18 HOUR TIME PERIOD AND COULD PRODUCE ISOLATED AND TEMPORARY FLOODING ACROSS PRONE LOCATIONS AND THOSE AREAS THAT RECENTLY RECEIVED 3 TO 5 INCHES OF RAINFALL. HOWEVER...A FLOOD WATCH IS NOT ANTICIPATED. A FEW FLAKES OF SNOW MAY TEMPORARILY MIX WITH THE RAIN PRIOR TO ITS ENDING SUNDAY EVENING. NO SNOW ACCUMULATION IS EXPECTED. IN ADDITION...NORTH TO NORTHWEST WINDS MAY GUST UP TO 40 MPH...JUST BELOW WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-070915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 401 AM EST SAT FEB 6 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER MIDNIGHT TONIGHT...AND RAPIDLY TRANSITION TO GALE WARNING CONDITIONS BY SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:06 AM EST | Gale Warning | ILM | 23 hr | |
| Feb 6, 1:11 PM EST | Wind Advisory | ILM | Brunswick, New Hanover, Pender | 32 hr |
Nearby
Flood Watches in North Carolina, 2016Flood Watches in South Carolina, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.